Gut. 1992 October; 33(10): 1424–1426. Non-steroidal anti-inflammatory drug-induced jejunal and colonic diaphragm disease: a report of two cases.
" ... The jejunum was affected in one, and in the other the ascending colon. Most previously reported cases have shown ileal disease and no case to date has shown involvement of the colon. ..."
•Lang J, Price AB, Levi AJ, Burke M, Gumpel JM, Bjarnason I. Diaphragm disease: pathology of disease of the small intestine induced by non-steroidal anti-inflammatory drugs. J Clin Pathol. 1988 May;41(5):516–526. [PubMed]
•Sturges HF, Krone CL. Ulceration and stricture of the jejunum in a patient on long-term indomethacin therapy. Am J Gastroenterol. 1973 Feb;59(2):162–169. [PubMed]
•Bjarnason I, Price AB, Zanelli G, Smethurst P, Burke M, Gumpel JM, Levi AJ. Clinicopathological features of nonsteroidal antiinflammatory drug-induced small intestinal strictures. Gastroenterology. 1988 Apr;94(4):1070–1074. [PubMed]
•Uribe A, Johansson C, Slezak P, Rubio C. Ulcerations of the colon associated with naproxen and acetylsalicylic acid treatment. Gastrointest Endosc. 1986 Jun;32(3):242–244. [PubMed]
•Aabakken L, Osnes M. Non-steroidal anti-inflammatory drug-induced disease in the distal ileum and large bowel. Scand J Gastroenterol Suppl. 1989;163:48–55. [PubMed]
To more recently:
Nonsteroidal anti-inflammatory drug-induced small-bowel lesions identified by double-balloon endoscopy: endoscopic features of the lesions and endoscopic treatments for diaphragm disease.
Hayashi Y, Yamamoto H, Taguchi H, Sunada K, Miyata T, Yano T, Arashiro M, Sugano K.
J Gastroenterol. 2009;44 Suppl 19:57-63. Epub 2009 Jan 16.
PMID: 19148795 [PubMed - indexed for MEDLINE]
Thank you for bringing this to our attention, ALGirl. I'm so sorry you've run into and are now suffering w/those horrible migranes again.
My family doctor just recently gave me a script
for a new NSAID called Zipsor (at least its the first I ever heard of it). I only took it for two days and then encountered just "iffy" enough gut symptoms and just enough pain relief that I then backed off and Tylenol Rapid Release was able to take over and finish the pain relief. (Thank goodness!).
I was given Toradol IV once and was REALLY upset w/the script
ing ER doctor since he was aware I had Crohn's once I found out it was an NSAID. It worked WONDERFULLY and it didn't cause any gut problems BUT it was administered improperly, not diluted enough and instead of being administered in a high port near the IV bag was administered in the first port at the IV set in my hand. I ended up w/4 superficial thrombophlebitis lumps along my wrist and forearm - and a blood clot in my axillary vein (just above the heart) and on blood thinners for 6 months.
My computer says I need to upgrade my brain to be compatible with its new software.